Alert archive / Michigan / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 33, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Jul 8, 2000, 8:05 PM EDT for Ontonagon County, Michigan. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2000, 8:05 PM EDT (00:05 UTC)
- Expired
- Jul 8, 2000, 8:55 PM EDT
- In force
- 50 min
- Issued by
- NWS Marquette, MI
- Area
- Whole counties
County Ontonagon County, MI
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.1 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -461 J/kg
- Mixed-layer LCL
- 1433 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMQT 090006 SVRMQT MIC131-090055- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MARQUETTE MI 805 PM EDT SAT JUL 8 2000 THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN ONTONAGON COUNTY IN WESTERN UPPER MICHIGAN * UNTIL 855 PM EDT * AT 804 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 25 MILES WEST OF ONTONAGON...OR NEAR THE PORCUPINE MOUNTAINS STATE PARK. THE STORM WAS MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MERRIWEATHER AT 830 PM EDT BERGLAND AT 830 PM EDT LARGE HAIL UP TO 1 INCH IN DIAMETER IS LIKELY. IF YOU ARE IN THE WARNED AREA...STAY INDOORS AND AWAY FROM WINDOWS. AJ/JLB N
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 4:00 PM EDT, 4 hours 5 minutes earlier.
Area forecast discussion, Jul 8, 4:00 PM EDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 400 PM EDT SAT JUL 8 2000 FCST CONCERNS ARE SVR TSTM/FLOODING POTENTIAL OVER THE SOUTHWEST KMQT 88D/VIS SATELLITE SHOWS DIMINISHING LINE OF THUNDERSTORMS OVER N WI AT 18Z. H5 RIDGE CONTINUES TO HOLD OVER THE CENTRAL U.S. AND THE SFC WARM FRONT IS VERY SLOWLY HEADING NORTH THROUGH N WI. THE THUNDERSTORMS OVER N WI HAVE PRODUCED AS MUCH AS 7 INCHES OF RAIN AND AS MUCH AS 3.5 INCHES IN GOGEBIC COUNTY LAST NIGHT AND EARLY THIS MORNING. HAVE DECIDED TO ISSUE A FLASH FLOOD WATCH FOR THE WISCONSIN BORDER COUNTIES TONIGHT DUE TO MORE ANTICIPATED CONVECTION. WILL GO WITH AN ETA/RUC MIX FOR THE SHORT TERM AND WILL PEEK AT THE 18Z ETA BEFORE ISSUANCE. MCS IS PROGGED TO FIRE OVER CENTRAL MN AND MOVE ESE IN THE H8-H3 FLOW. THE MOST FAVORABLE SPOT FOR SEVERE WX IN THE MQT CWA WILL BE NR KIWD WITH ELEVATED CAPES NR 3500J/KG AND SIS NR -8. THIS IS ALSO WHERE THE 3-4 INCHES FELL LAST NIGHT AND A POSSIBLE LOCATION TO GET FLOODING AGAIN TONIGHT. WITH PWS NR 2 AND DIFFLUENT THICKNESS AND A STATIONARY BOUNDARY...STG TO SEVERE ELEVATED CELLS HAVE THE POTENTIAL TO BACK BUILD AND TRAIN OVER THE SAME AREAS AS THEY DID NR KRHI TODAY. ISOLATED SUPERCELLS MAY WONDER ACROSS THE BORDER WITH THE MAIN THREAT BEING LARGE HAIL. FURTHER NE...AM EXPECTING MORE GARDEN VARIETY STORMS WITH DIMINISHING RAINFALL AMOUNTS. FEEL THAT ONGOING CONVECTION SUPPRESSED THE BOUNDARY FAR ENOUGH TO KEEP THE SEVERE THREAT CONFINED TO THE SW U.P. MODELS PICKING UP ON THE UL LOW NORTH OF LAKE WINNIPEG AS THE ONE THAT WILL FORCE A COLD FRONT THROUGH THE U.P. TOMORROW AND TMRW NIGHT. MODELS DRY THE ATMOSPHERE QUITE A BIT TOMORROW...AND WITH THE MAJOR BOUNDARY STILL TO THE SOUTH...AM WONDERING HOW GOOD A SFC TRIGGER THE FRONT WILL BE. WILL LEAVE IN POPS BUT TAPER THEM NORTH TO SOUTH. WITH ANY SUNSHINE TOMORROW...TEMPS WILL SHOOT INTO THE 80S WITH H8 TEMPS NR 20C. AM EXPECTING MORE SUN WITH THE DRYING ATMOSPHERE AND THUS WARMER TEMPS THAN TODAY. THE COLD FRONT PASSES SUNDAY EVENING WITH COOLER...DRY AIR ON NE WINDS. AM EXPECTING VARYING AMOUNTS OF CLOUDS WITH ANY CONVECTION FURTHER SOUTH INTO WI. TEMPS AND DWPTS WILL DROP WITH THE ONSHORE WIND. EXTENDED...THE PATTERN ISNT CHANGING MUCH SO WILL GO WITH COOL...DRY CONDITIONS AS A RULE AS HIGH PRESSURE NOSING DOWN FROM ONTARIO THROUGH THE PERIOD. A POSSIBLE EXCEPTION IS WEDNESDAY WHEN A SHRTWV MAY INDUCE SOME WAA SHRA/TSRA. .MQT...FLASH FLOOD WATCH TONIGHT FOR MIZ 009>012. ALTOE
Nearby
Severe Thunderstorm Warnings in Michigan, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.